Announcement

Collapse
No announcement yet.

Abilify Maintena

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

    Abilify Maintena

    Started a new medication on May 23. 15 days later I weighed myself and notice I was up 14 lbs. I gained 1 lb. a day since being on this medication. Is this normal? What do people do to combat antipsychotic medication-related weight gain when nothing else has changed ie. diet or exercise? It's really demotivating to gain so much weight and find my body changing shape due to medication. I'm currently signed up for personal training and tracking my calories on an app called MyFitnessPal.

    #2
    Hello FriedEgg. That is a lot of weight gain. It's not uncommon to have a weight when taking antipychotics. Signing up for personal training and counting your calories should help. I agree that the weight gain must be unmotivating . You might want to ask your pharmacist if they have any hints. Take Care. paul m
    "Alone we can do so little;
    Together we can do so much"
    Helen Keller

    Comment


      #3
      Although all of the atypical antipsychotics can cause weight gain, believe it or not, Abilify is supposed to be less likely to do so, and to a lesser degree than others. I gained weight on it, although it wasn't much compared to others I've been on. With a pound a day weight gain, I'd consider discussing it with your doctor and your pharmacist. There could also be something else going on to contribute to that weight gain.
      AJ

      Humans punish themselves endlessly
      for not being what they believe they should be.
      -Don Miguel Ruiz-

      Comment


        #4
        Whoa that sounds frustrating! I was put on topiramate when I went on a high dosage of Seroquel, as it helps to curb appetite, but if this is not the case? Are you eating more of something possibly? I was told antipsychotics can trick your brain into thinking you are not getting enough carbs. I hope you find the answer you are looking for!

        Comment


          #5
          Thank you for your suggestions you guys. I spoke to my Pharmacist who mentioned that people typically don't gain weight or lose weight on Abilify. My Psyc Doc says it's too early to gain weight from Abilify if it's even possible so he says it must be from my previous medication of Invega Sustenna.

          Comment

          Working...
          X